Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 91, NWS Memphis, TN

May 15, 2007Lee County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at May 15, 2007, 6:36 PM CDT for Lee County, Arkansas. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2007, 6:36 PM CDT (23:36 UTC)
Expired
May 15, 2007, 7:00 PM CDT
In force
24 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Lee County, AR

The radar

The Memphis radar (KNQA), 102 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 6:42 PM CDTHAIL 0.75Marianna, ARPENNY SIZE HAIL IN MARIANNA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
1783 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 152335
SVRMEG
ARC077-160000-
/O.NEW.KMEG.SV.W.0091.070515T2336Z-070516T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
636 PM CDT TUE MAY 15 2007

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEE COUNTY IN EASTERN ARKANSAS...

* UNTIL 700 PM CDT

* AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM HAYNES TO AUBREY...OR ALONG A LINE
  EXTENDING FROM 8 MILES SOUTHEAST OF PALESTINE TO 8 MILES NORTH OF
  MARVELL...AND MOVING NORTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  RONDO...MARIANNA AND BRICKEYS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3492 9089 3464 9101 3465 9058 3491 9052

$$
1 follow-up statement
000 
WWUS54 KMEG 152345
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
645 PM CDT TUE MAY 15 2007

ARC077-160000-
/O.CON.KMEG.SV.W.0091.000000T0000Z-070516T0000Z/
LEE AR-
645 PM CDT TUE MAY 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR LEE COUNTY...

AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING NICKEL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM HAYNES TO LAGRANGE...OR ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF MARIANNA TO 6 MILES SOUTH OF
MARIANNA...MOVING NORTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BRICKEYS.

LAT...LON 3492 9089 3464 9101 3465 9058 3491 9052

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:19 PM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, May 15, 3:19 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
319 PM CDT TUE MAY 15 2007

.DISCUSSION...

STRONG THUNDERSTORMS DEVELOPED THIS AFTERNOON ALONG AN INSTABILITY
AXIS STRETCHING ACROSS THE CENTRAL PORTIONS OF THE FORECAST AREA.
ADDITIONAL THUNDERSTORMS THAT FORMED ALONG AND AHEAD OF THE COLD
FRONT OVER CENTRAL ARKANSAS WILL MOVE INTO THE MID SOUTH THIS
EVENING. THESE STORMS WILL MOVE INTO AREAS WHERE ABUNDANT SUN
OCCURRED AND HAS THE BETTER INSTABILITY. THERE COULD BE A WINDOW
OF TWO TO FOUR HOURS OF A FEW SEVERE THUNDERSTORMS OVER NORTHEAST
ARKANSAS LATER THIS AFTERNOON. THE REMAINDER OF THE AREA MAY SEE
PULSE SEVERE STORMS BUT THE UPPER FLOW REMAINS VERY WEAK. SEVERE
STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS
AND DAMAGING WINDS. THE SEVERE THREAT WILL DECREASE RAPIDLY AFTER
8 PM FOR MOST LOCATIONS.

THE FRONT WILL MOVE SOUTHEAST OVERNIGHT TAKING THE RAIN WITH IT.
MOST OF THE RAIN WILL SHIFT SOUTH AND EAST OF THE FORECAST AREA
BY WEDNESDAY AFTERNOON.

COOL DRY AIR WILL MOVE INTO THE MID SOUTH WITH ANOTHER AREA OF
SURFACE HIGH PRESSURE BUILDING IN BEHIND IT ON THURSDAY. A
SHORTWAVE DROPPING OUT OF THE GREAT LAKES WILL REMAIN WELL
NORTHEAST OF THE AREA...THUS HAVE REMOVED MENTION OF RAIN FOR
THE NORTHEAST PARTS OF THE FORECAST AREA.

DRY CONDITIONS WILL PERSIST THROUGH EARLY NEXT WEEK AS A BROAD
UPPER LEVEL RIDGE ANCHORS ITSELF OVER THE NATION.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  61  75  56  77 / 100  20  10   0
MKL  60  73  46  75 / 100  10  10   0
JBR  58  74  51  76 / 100  10  10   0
TUP  64  75  51  77 /  80  40  10   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

AC
Hazardous weather outlook, May 15, 3:44 AM CDT, 14 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
344 AM CDT TUE MAY 15 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-161100-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
344 AM CDT TUE MAY 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE INTO THE MIDSOUTH LATE THIS AFTERNOON INTO
THE OVERNIGHT HOURS. SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD
OF THE FRONT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS
NORTHWEST OF A FORREST CITY ARKANSAS TO PARIS TENNESSEE LINE. THE
BEST TIMING FOR SEVERE WEATHER WILL BE BETWEEN 4 PM AND MIDNIGHT
CDT. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT FROM
THE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THE EVENING.

KRM

In the hours before

Special weather statement, May 15, 5:43 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
543 PM CDT TUE MAY 15 2007

MSZ004-014-152315-
TIPPAH MS-UNION MS-
543 PM CDT TUE MAY 15 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...TIPPAH AND UNION COUNTIES.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 3
MILES NORTHWEST OF KEOWNVILLE AT 543 PM CDT...MOVING NORTHEAST AT 15
MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN TIPPAH AND UNION COUNTIES SHOULD MONITOR THIS STORM
CLOSELY..
Local storm report, May 15, 5:46 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
546 PM CDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     HAIL             3 E DOWNTOWN MEMPHIS    35.13N 90.00W
05/15/2007  E0.75 INCH       SHELBY             TN   TRAINED SPOTTER

            PENNY SIZE HAIL AND ESTIMATED 60 MPH WINDS IN MIDTOWN.

0212 PM     TSTM WND DMG     3 E DOWNTOWN MEMPHIS    35.13N 90.00W
05/15/2007                   SHELBY             TN   PUBLIC

            A COUPLE OF TREES DOWN ALONG POPLAR AND PARKWAY IN
            MIDTOWN.

0215 PM     FLASH FLOOD      CLARKSDALE              34.20N 90.58W
05/15/2007                   COAHOMA            MS   LAW ENFORCEMENT

            SEVERAL STREETS WERE REPORTED FLOODED IN RESIDENTIAL
            AREAS IN CLASKSDALE.

0455 PM     HAIL             BRADFORD                36.07N 88.82W
05/15/2007  E1.00 INCH       GIBSON             TN   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED ALONG MAIN STREET IN BRADFORD.

0500 PM     TSTM WND DMG     3 W TROY                36.34N 89.22W
05/15/2007                   OBION              TN   LAW ENFORCEMENT

            TREES DOWN ALONG HIGHWAY 21 BETWEEN HORNBEAK AND TROY.

0530 PM     TSTM WND DMG     GLEASON                 36.22N 88.61W
05/15/2007                   WEAKLEY            TN   LAW ENFORCEMENT

            TREES DOWN IN GLEASON AND DRESDEN.

&&

KNS
Special weather statement, May 15, 5:54 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
554 PM CDT TUE MAY 15 2007

TNZ054-152315-
HENDERSON TN-
554 PM CDT TUE MAY 15 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...HENDERSON COUNTY.

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM WILDERSVILLE TO REAGAN AT 554 PM
CDT...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE THUNDERSTORMS.

THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN HENDERSON COUNTY...INCLUDING THE CITY OF LEXINGTON...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN
EFFECT UNTIL 615 PM CDT.
Local storm report, May 15, 6:14 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
614 PM CDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     HAIL             3 E DOWNTOWN MEMPHIS    35.13N 90.00W
05/15/2007  E0.75 INCH       SHELBY             TN   TRAINED SPOTTER

            PENNY SIZE HAIL AND ESTIMATED 60 MPH WINDS IN MIDTOWN.

0212 PM     TSTM WND DMG     3 E DOWNTOWN MEMPHIS    35.13N 90.00W
05/15/2007                   SHELBY             TN   PUBLIC

            A COUPLE OF TREES DOWN ALONG POPLAR AND PARKWAY IN
            MIDTOWN.

0215 PM     FLASH FLOOD      CLARKSDALE              34.20N 90.58W
05/15/2007                   COAHOMA            MS   LAW ENFORCEMENT

            SEVERAL STREETS WERE REPORTED FLOODED IN RESIDENTIAL
            AREAS IN CLASKSDALE.

0455 PM     HAIL             BRADFORD                36.07N 88.82W
05/15/2007  E1.00 INCH       GIBSON             TN   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED ALONG MAIN STREET IN BRADFORD.

0500 PM     TSTM WND DMG     3 W TROY                36.34N 89.22W
05/15/2007                   OBION              TN   LAW ENFORCEMENT

            TREES DOWN ALONG HIGHWAY 21 BETWEEN HORNBEAK AND TROY.

0530 PM     TSTM WND DMG     GLEASON                 36.22N 88.61W
05/15/2007                   WEAKLEY            TN   LAW ENFORCEMENT

            TREES DOWN IN GLEASON AND DRESDEN.

0542 PM     TSTM WND DMG     3 W VALE                36.12N 88.32W
05/15/2007                   CARROLL            TN   LAW ENFORCEMENT

            TREES DOWN IN NORTHERN PART OF CARROLL COUNTY.

&&

KNS
Special weather statement, May 15, 6:25 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
625 PM CDT TUE MAY 15 2007

ARZ049-058-160000-
PHILLIPS AR-LEE AR-
625 PM CDT TUE MAY 15 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...LEE AND PHILLIPS COUNTIES.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 8 MILES SOUTHWEST OF AUBREY AT 625 PM CDT...
MOVING EAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN LEE AND PHILLIPS COUNTIES...INCLUDING THE CITY OF
MARIANNA...SHOULD MONITOR THIS STORM CLOSELY..
Local storm report, May 15, 6:29 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
629 PM CDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     HAIL             3 E DOWNTOWN MEMPHIS    35.13N 90.00W
05/15/2007  E0.75 INCH       SHELBY             TN   TRAINED SPOTTER

            PENNY SIZE HAIL AND ESTIMATED 60 MPH WINDS IN MIDTOWN.

0212 PM     TSTM WND DMG     3 E DOWNTOWN MEMPHIS    35.13N 90.00W
05/15/2007                   SHELBY             TN   PUBLIC

            A COUPLE OF TREES DOWN ALONG POPLAR AND PARKWAY IN
            MIDTOWN.

0215 PM     FLASH FLOOD      CLARKSDALE              34.20N 90.58W
05/15/2007                   COAHOMA            MS   LAW ENFORCEMENT

            SEVERAL STREETS WERE REPORTED FLOODED IN RESIDENTIAL
            AREAS IN CLASKSDALE.

0455 PM     HAIL             BRADFORD                36.07N 88.82W
05/15/2007  E1.00 INCH       GIBSON             TN   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED ALONG MAIN STREET IN BRADFORD.

0500 PM     TSTM WND DMG     3 W TROY                36.34N 89.22W
05/15/2007                   OBION              TN   LAW ENFORCEMENT

            TREES DOWN ALONG HIGHWAY 21 BETWEEN HORNBEAK AND TROY.

0530 PM     TSTM WND DMG     GLEASON                 36.22N 88.61W
05/15/2007                   WEAKLEY            TN   LAW ENFORCEMENT

            TREES DOWN IN GLEASON AND DRESDEN.

0542 PM     TSTM WND DMG     3 W VALE                36.12N 88.32W
05/15/2007                   CARROLL            TN   LAW ENFORCEMENT

            TREES DOWN IN NORTHERN PART OF CARROLL COUNTY.

0545 PM     HAIL             HENRY                   36.20N 88.41W
05/15/2007  E0.88 INCH       HENRY              TN   TRAINED SPOTTER

            NICKEL SIZE HAIL IN HENRY.

&&

KNS

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 6:58 PM CDTSevere Thunderstorm WarningMEGLee32 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.